Alert archive / Massachusetts / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jul 26, 2012, 11:26 AM EDT for 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 10 counties in Massachusetts. It took effect at Jul 26, 2012, 4:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2012, 11:26 AM EDT (15:26 UTC)
- In effect from
- Jul 26, 2012, 4:00 PM EDT
- Expired
- Jul 26, 2012, 10:34 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 3.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WGUS61 KBOX 261526 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1126 AM EDT THU JUL 26 2012 ...HEAVY RAINFALL EXPECTED WITH THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... CTZ002>004-MAZ002>021-026-RIZ001>007-262330- /O.NEW.KBOX.FF.A.0001.120726T2000Z-120727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 1126 AM EDT THU JUL 26 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND RHODE ISLAND. * FROM 4 PM EDT THIS AFTERNOON THROUGH FRIDAY MORNING * SUDDEN HEAVY DOWNPOURS WILL OCCUR WITH ANY THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. RAINFALL OF 2 TO 4 INCHES ARE POSSIBLE WITHIN A SHORT PERIOD OF TIME. * THIS MAY RESULT IN SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING. SMALL STREAMS MAY ALSO RISE OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RLG/JWD
3 follow-up statements
248 WGUS61 KBOX 261941 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 341 PM EDT THU JUL 26 2012 ...HEAVY RAINFALL EXPECTED WITH THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT... CTZ002>004-MAZ002>021-026-RIZ001>007-270345- /O.CON.KBOX.FF.A.0001.120726T2000Z-120727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 341 PM EDT THU JUL 26 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND RHODE ISLAND... * THROUGH FRIDAY MORNING * SUDDEN HEAVY DOWNPOURS WILL OCCUR WITH ANY THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. RAINFALL OF 2 TO 4 INCHES ARE POSSIBLE WITHIN A SHORT PERIOD OF TIME. * THIS MAY RESULT IN SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING. SMALL STREAMS MAY ALSO RISE OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AED
428 WGUS61 KBOX 270135 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 935 PM EDT THU JUL 26 2012 ...ADDITIONAL SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...POSSIBLE OVERNIGHT... CTZ002>004-MAZ002>021-026-RIZ001>007-270945- /O.CON.KBOX.FF.A.0001.000000T0000Z-120727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 935 PM EDT THU JUL 26 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN ESSEX MA... EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...EASTERN PLYMOUTH MA...NORTHERN BRISTOL MA...NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA... SOUTHEAST MIDDLESEX MA...SOUTHERN BRISTOL MA...SOUTHERN PLYMOUTH MA...SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN ESSEX MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA...WESTERN HAMPSHIRE MA...WESTERN NORFOLK MA AND WESTERN PLYMOUTH MA. IN RHODE ISLAND...BRISTOL RI...EASTERN KENT RI...NEWPORT RI... NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * UNTIL 8 AM EDT FRIDAY * WHILE THE THREAT OF FLOODING HAS SIGNIFICANTLY DIMINISHED...THE POSSIBILITY EXISTS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE OVERNIGHT HOURS. THE ATMOSPHERE IS VERY MOIST AND ANY THUNDERSTORMS COULD PRODUCE LOCALIZED HEAVY RAINFALL IN A SHORT PERIOD OF TIME. A WATCH MEANS TO BE AWARE THAT THE POTENTIAL FOR FLOODING EXISTS. * LOCALIZED AREAS OF URBAN AND POOR DRAINAGE FLOODING ARE POSSIBLE OVERNIGHT. SMALL STREAMS WILL NEED TO BE WATCHED FOR ANY SIGNIFICANT RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FIELD
818 WGUS61 KBOX 270234 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1034 PM EDT THU JUL 26 2012 ...FLASH FLOOD WATCH CANCELLED... CTZ002>004-MAZ002>021-026-RIZ001>007-270345- /O.CAN.KBOX.FF.A.0001.000000T0000Z-120727T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 1034 PM EDT THU JUL 26 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND RHODE ISLAND HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVERNIGHT AND SOME COULD STILL PRODUCE LOCALLY HEAVY RAINFALL. IT IS NOT OUT OF THE QUESTION THAT THIS COULD LEAD TO THE ISSUANCE OF FLOOD ADVISORIES FOR LOCALIZED STREET FLOODING IN PARTS OF THE AREA...BUT DANGEROUS LIFE THREATENING FLASH FLOODING IS NO LONGER EXPECTED. $$ FIELD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 10:22 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 26, 10:22 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1022 AM EDT THU JUL 26 2012
.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL ACROSS THE REGION TODAY INTO THE
WEEKEND...BRINGING ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS.
CONDITIONS LOOK TO IMPROVE SUNDAY AND MONDAY. ANOTHER FRONT MAY
APPROACH FROM THE SOUTH TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
***THE POTENTIAL EXISTS FOR A SIGNIFICANT OUTBREAK OF SEVERE
THUNDERSTORMS AND LOCALIZED FLASH FLOODING VERY LATE THIS AFTERNOON
AND ESPECIALLY TONIGHT***
1030 AM UPDATE...SHOWERS CONTINUE TO WEAKEN ACROSS SOUTHERN NEW
ENGLAND THIS MORNING. OTHERWISE...THE FORECAST IS PRETTY MUCH ON
TRACK. MADE SOME MINOR EDITS TO THE GRIDS FOR THE LATEST TRENDS. BIG
QUESTION WILL BE THE DURATION OF DEBRIS CLOUDS THAT MOVE ACROSS
THE REGION WITH THIS SYSTEM AND HOW THAT WILL AFFECT DEVELOPMENT
OF TSTMS LATER IN THE DAY.
PREVIOUS DISCUSSION... A VERY TRICKY FORECAST FOR TODAY AND
TONIGHT AND THE EXACT OUTCOME WILL HINGE ON MANY MESOSCALE
FACTORS...WHICH UNFORTUNATELY CAN/T BE PINNED DOWNED AT THIS TIME.
THE BIGGEST QUESTION AT THIS TIME IS HOW CLOUD DEBRIS FROM THIS
MORNING/S MCS WILL AFFECT THE INSTABILITY. WITH THAT SAID...THE
POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS ALONG
WITH LOCALIZED FLASH FLOODING EXISTS...MAINLY VERY LATE THIS
AFTERNOON AND ESPECIALLY TONIGHT. THE HIGHEST RISK AREA EXISTS
ACROSS WESTERN MA/NORTHERN CT...BUT MOST OF OUR AREA HAS AT LEAST
SOME POTENTIAL FOR SEVERE WEATHER. IN ADDITION...AN ISOLATED
TORNADO OR TWO IS A POSSIBILITY ACROSS WESTERN NEW ENGLAND GIVEN
HIGH HELICITY VALUES.
DETAILS...
AN MCS ACROSS THE GREAT LAKES WILL MOVE EAST AND OVERSPREAD THE
REGION THIS MORNING. AT THIS TIME...INSTABILITY IS QUITE LIMITED IN
OUR REGION SO AM FAIRLY CONFIDENT THIS ACTIVITY WILL WEAKEN. WHILE
MUCH OF THE REGION SHOULD EXPERIENCE A ROUND OF SHOWERS WITH PERHAPS
SOME ISOLATED THUNDERSTORMS...DO NOT EXPECT ANY SEVERE WEATHER.
MOST OF THIS INITIAL ACTIVITY SHOULD MOVE OFF THE COAST BY MID
AFTERNOON AT THE LATEST. IN FACT...MUCH OF THE AFTERNOON WILL
PROBABLY TURN OUT DRY AND IT WILL BECOME HUMID. THE GUIDANCE ITSELF
WOULD KEEP US CLOUDY ALL DAY...BUT INSTINCT IS THAT WE PROBABLY WILL
SEE A FEW HOURS OF PARTIAL SUNSHINE DURING THE AFTERNOON.
THE MAIN CONCERN IS WHAT HAPPENS IN THE VERY LATE AFTERNOON AND
ESPECIALLY TONIGHT. A CLUSTER OF SHOWERS AND THUNDERSTORMS SHOULD
DEVELOP TO THE WEST OF OUR REGION IN THE MID TO LATE AFTERNOON AS
THE ATMOSPHERE DESTABILIZES. WE ARE QUITE CONFIDENT ON 0 TO 6 KM
SHEAR VALUES ON THE ORDER OF 40 TO 50 KNOTS...WHICH IS VERY
SUPPORTIVE FOR ORGANIZED SEVERE WEATHER. THE BIG QUESTION IS HOW
DO THE DEBRIS CLOUDS FROM THIS MORNING/S WEAKENING MCS AFFECT OUR
INSTABILITY. THE MODELS DIFFER GREATLY ON THE AMOUNT OF CAPE
GENERATED LATE THIS AFTERNOON AND TONIGHT...AND THAT WILL DEPEND
UPON THE AMOUNT OF SOLAR INSOLATION THIS AFTERNOON. BASED ON MODEL
CONSENSUS...OUR CONFIDENCE IN MLCAPES EXCEEDING 1500 IS HIGHEST
ACROSS WESTERN MA/CT AND AREAS SOUTH OF THE MA TURNPIKE. EVEN IF
CAPE VALUES ARE LESS THAN EXPECTED...THERE STILL WILL BE THE THREAT
FOR AT LEAST SCATTERED SEVERE THUNDERSTORMS GIVEN STRONG 0 TO 6 KM
SHEAR.
WITH ALL THAT SAID...SHOWERS AND THUNDERSTORMS SHOULD MOVE INTO
INTERIOR SOUTHERN NEW ENGLAND SOMEWHERE BETWEEN 4 AND 8 PM...GIVE OR
TAKE A FEW HOURS. THE ACTIVITY SHOULD THEN WORK TOWARDS THE COASTAL
PLAIN BETWEEN 8 PM AND MIDNIGHT. GIVEN THE STRONG WIND FIELDS AND
ENOUGH INSTABILITY...THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF
SEVERE THUNDERSTORMS EXISTS...WITH THE BEST CHANCE ACROSS WESTERN
NEW ENGLAND. THE MODELS ARE ALSO INDICATING THAT 0 TO 1 KM HELICITY
VALUES MAY BE AROUND 300 ACROSS WESTERN MA/CT LATE THIS
AFTERNOON/EVENING. THEREFORE...IF STORMS CAN INITIALLY BE
ISOLATED...A TORNADO OR TWO IS CERTAINLY A POSSIBILITY IN THIS
REGION. WHAT EVER THE EXACT MODE OF THE INITIAL CONVECTION...WILL
PROBABLY SEE THE ACTIVITY MERGE INTO MORE OF A LINE OF STORMS AS
THEY WORK TOWARDS THE COASTAL PLAIN WITH STRONG FORCING.
THE OTHER BIG CONCERN WILL BE VERY HIGH PWATS APPROACHING 2.5
INCHES. ANY STRONG TO SEVERE STORMS THAT DEVELOP WILL PRODUCE
TORRENTIAL RAINFALL AND THE POTENTIAL FOR LOCALIZED FLASH
FLOODING...ESPECIALLY IF STORMS CAN TRAIN OVER A REGION.
&&
.SHORT TERM /FRIDAY/...
FRONT WILL STALL ACROSS THE REGION...THOUGH EXACT PLACEMENT IS STILL
IN QUESTION. FOR NOW...SHOULD BE AROUND OR JUST N OF THE MASS PIKE.
EXPECT SCT SHOWERS/TSTMS TO DEVELOP AS LOW PRES WAVE RIDES ALONG
THIS FRONT. THIS WILL BE THE FOCUS OF GOOD INSTABILITY...LIFT AND
MOISTURE CONVERGENCE... ESPECIALLY SOUTH OF THE MASS PIKE. PW/S ALSO
SPIKE BACK UP TO 2 TO 2.25 INCHES...SO WILL SEE HEAVY RAIN IN SOME
OF THE SHOWERS AND STORMS MAINLY DURING THE AFTERNOON AND EVENING
/AT LEAST/. HAVE MENTIONED HEAVY RAINFALL AND GUSTY WINDS IN ANY
STORMS. WITH MAINLY ZONAL UPPER FLOW IN PLACE...SOME SHOWERS/STORMS
MAY ALSO TRAIN SO THERE IS A HEIGHTENED POTENTIAL FOR FLOODING/FLASH
FLOODING WHICH WILL NEED TO BE MONITORED.
EXPECT DAYTIME HIGHS TO RANGE FROM AROUND 80 DEGREES ACROSS S NH/N
MA TO THE UPPER 80S ACROSS N CT/RI/SE MA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* FAIR WEATHER IS EXPECTED SUNDAY AND MONDAY.
* UNSETTLED WEATHER RETURNS TUESDAY AND WEDNESDAY.
DETAILS...
FRIDAY NIGHT...MODELS SIGNALING YET ANOTHER WAVE DEVELOPING/MOVING
ALONG STALLED FRONT DURING THIS TIMEFRAME. HAVE NOTED THAT THE BEST
LIFT/INSTABILITY/MOISTURE CONVERGENCE STARTS TO SHIFT SLOWLY S
DURING THE NIGHT...SO LOOKS LIKE BEST CHANCE FOR STRONGER STORMS AND
HEAVY RAINFALL WILL BE BEFORE MIDNIGHT. DID KEEP ENHANCED WORDING
GOING FOR NOW.
MODEL SUITE IS SHOWING THAT THE FRONT WILL SLOWLY MOVE S ACROSS
CT/RI/SE MA OVERNIGHT FRI NIGHT...WHICH WILL HELP PUSH
INSTABILITY/LIFT ALONG.
SATURDAY...AS MID LEVEL TROUGH SLOWLY DIGS W OF THE REGION...WILL
STILL SEE ENOUGH MOISTURE IN PLACE FOR QUITE A FEW CLOUDS. SOME
MODEL DIFFERENCES AS TO WHETHER THERE WILL BE ENOUGH MOISTURE/
INSTABILITY TO KICK OFF SCT SHOWERS/TSTMS. HAVE KEPT MENTION OF SCT
SHOWERS/TSTMS MAINLY IN THE AFTERNOON/EVENING THANKS TO DIURNAL
HEATING AS WELL AS CYCLONIC FLOW IN PLACE. HIGHS WILL BE A FEW DEGS
LOWER THAN FRI THANKS TO THE FRONT PUSHING OFF THE COAST...EXPECT
READINGS IN THE UPPER 70S TO MID 80S.
SUNDAY-MONDAY...MID LEVEL TROUGH SLOWLY BUT SURELY MOVES ACROSS NEW
ENGLAND DURING SUNDAY...WHICH WILL HELP BRING IN DRY W-NW FLOW. SOME
TIMING DIFFERENCES AMONGST THE MODEL SUITE STILL IN PLACE WITH
REGARD TO THE SURFACE FEATURES AND POSSIBLE DIURNAL SHOWERS. HAVE
KEPT ONLY SLIGHT CHANCE POPS GOING FOR NOW DURING SUNDAY. WILL SEE
DRY AND SEASONABLE CONDITIONS FOR MONDAY.
TUESDAY-WEDNESDAY...DRY CONDITIONS LOOK TO BE SHORT LIVED AS FAST
UPPER FLOW IN PLACE. NOTING ANOTHER WEAK SHORT WAVE IN THE NW FLOW
ALOFT TO APPROACH...ALONG WITH A LINGERING FRONT TO THE S OF THE
REGION. AGAIN...MODELS HAVING TIMING ISSUES WITH THESE SYSTEMS...
THOUGH MAY HOLD OFF TO ALLOW FOR ANOTHER DRY DAY ON TUESDAY. MAY SEE
WIDELY SCT SHOWERS MOVE INTO WESTERN AREAS ALONG WITH THE CLOUDS.
MAY SEE CLOUDS AND SCT SHOWERS/TSTMS RETURN DURING WEDNESDAY...BUT
CONFIDENCE IS LOW ON THIS TIMING.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE CONFIDENCE. EXPECT AREA OF SHOWERS WITH ISOLD
TSTMS TO MOVE ACROSS REGION BY MID-LATE MORNING. EXPECT MAINLY VFR
CONDITIONS FOR THE MOST PART...BUT WILL SEE PATCHY MVFR-IFR
CIGS/VSBYS AS SHOWERS MOVE THROUGH. THEN...THERE SHOULD BE A BREAK
BEFORE A CLUSTER OF SHOWERS AND THUNDERSTORMS WORKS THROUGH THE
REGION VERY LATE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS
WILL PROBABLY BECOME SEVERE ESPECIALLY ACROSS THE INTERIOR. BEST
ESTIMATE ON TIMING IS BETWEEN 22Z AND 04Z...BUT GIVE OR TAKE A FEW
HOURS ON EITHER SIDE AS THERE IS A LOT OF UNCERTAINTY.
OTHERWISE...MAY SEE CONDITIONS LOWER TO MVFR-IFR TONIGHT IN AREAS OF
FOG AND LOW CLOUDS WITH BEST SHOT ACROSS SOUTHEAST NEW ENGLAND.
KBOS TAF...MODERATE CONFIDENCE. SCT SHOWERS WITH A LOW PROBABILITY
OF AN ISOLATED THUNDERSTORM THIS MORNING. BETTER CHANCE FOR A FEW
STRONG THUNDERSTORMS IN THE VICINITY BETWEEN 00Z AND 06Z TONIGHT.
MAINLY VFR THROUGH MID AFTERNOON...THEN MVFR-IFR IN SHOWERS/PATCHY
FOG LATE THIS AFTERNOON/TONIGHT. ISOLD TSTM POSSIBLE 22Z-02Z.
KBDL TAF...MODERATE CONFIDENCE. SCT SHOWERS WITH A LOW PROBABILITY.
BETTER CHANCE FOR A FEW STRONG THUNDERSTORMS IN THE VICINITY BETWEEN
21Z AND 02Z TONIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...HIGH CONFIDENCE...MVFR IN SCT TSRA. LOCAL HEAVY RAIN/GUSTY
WINDS POSSIBLE DURING THE AFTERNOON/EVENING.
SATURDAY...MODERATE CONFIDENCE...MVFR IN SCT SHRA.
SUNDAY AND MONDAY...MODERATE CONFIDENCE...VFR.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE THROUGH TONIGHT. WINDS ALONG THE SOUTH
COAST SHOULD BECOME GUST TO BETWEEN 25 AND 30 KNOTS THIS
AFTERNOON...SO SCA HEADLINES ARE POSTED FOR ALL WATERS IN THIS
REGION. IN ADDITION...SEAS WILL ALSO INCREASE TO BETWEEN 5 AND 8
THIS AFTERNOON ALONG THE SOUTHERN OUTER-WATERS WITH THE LONG
SOUTHWEST FETCH. WINDS WILL DIMINISH THIS EVENING...BUT SEAS WILL
REMAIN ABOVE SCA THRESHOLDS ACROSS THE OCEAN EXPOSED SOUTHERN WATERS.
THE OTHER BIG CONCERN FOR MARINERS WILL BE FOR SOME STRONG TO SEVERE
THUNDERSTORMS TONIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
MODERATE CONFIDENCE THROUGH PERIOD.
FRIDAY...MAY SEE SW WINDS GUSTING TO 20 KT AND SEAS UP TO 6-7 FT ON
THE SOUTHERN OUTER WATERS. ELSEWHERE...EXPECT WINDS AND SEAS BELOW
SMALL CRAFT CRITERIA. SCT SHOWERS/TSTMS FRIDAY WITH SLOWLY
APPROACHING FRONT LATE FRIDAY/FRIDAY NIGHT.
SATURDAY-MONDAY...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
MAY SEE SCT SHOWERS/ISOLD TSTMS SAT AFTERNOON/NIGHT.
&&
.HYDROLOGY...
PWAT VALUES ON THE ORDER OF 2 TO 2.5 INCHES WILL RESULT IN
TORRENTIAL RAINFALL WITH ANY OF THE STRONG TO SEVERE THUNDERSTORMS.
THIS MAY RESULT IN LOCALIZED FLASH FLOODING...PARTICULARLY IF STORMS
CAN TRAIN OVER A PARTICULAR REGION. THE MAIN CONCERN FOR THIS WILL
BE DURING THIS EVENING INTO TONIGHT. LATER SHIFTS MAY HAVE TO
CONSIDER ISSUING A FLASH FLOOD WATCH IF CONFIDENCE INCREASES LATER
THIS MORNING OR AFTERNOON.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ231>234-236.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ235-237-
254>256.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 2 AM EDT
FRIDAY FOR ANZ250.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK/RLG/EVT
SHORT TERM...EVT
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
HYDROLOGY...FRANKHazardous weather outlook, Jul 26, 4:30 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 430 AM EDT THU JUL 26 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-270830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 430 AM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS EXISTS VERY LATE THIS AFTERNOON AND ESPECIALLY TONIGHT. THE HIGHEST RISK AREA EXISTS ACROSS WESTERN MA/NORTHERN CT...BUT MOST OF THE REGION HAS AT LEAST SOME POTENTIAL FOR SEVERE WEATHER. IN ADDITION...AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT ACROSS WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT LATE THIS AFTERNOON AND EVENING. IN ADDITION...ANY STRONG TO SEVERE THUNDERSTORM WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY. LOCALLY HEAVY RAINFALL WILL ALSO BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-270830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 430 AM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 26, 10:51 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1051 AM EDT THU JUL 26 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-261700- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1051 AM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM OUTBREAK LIKELY LATE THIS AFTERNOON AND TONIGHT... THERE IS A THREAT FOR SIGNIFICANT SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL...AND EVEN ISOLATED TORNADOES. THE AREA WITH THE GREATEST THREAT IS ACROSS WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT...ALTHOUGH THE ENTIRE REGION HAS THE POTENTIAL FOR SEVERE WEATHER...ESPECIALLY FROM 4 PM THROUGH MIDNIGHT. EXTENSIVE CLOUD COVER THIS MORNING WILL GIVE WAY TO AT LEAST PARTIAL SUNSHINE BY EARLY THIS AFTERNOON. THIS WILL ALLOW FOR INSTABILITY TO DEVELOP WHICH WILL SET THE STAGE FOR MULTIPLE ROUNDS OF THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE AREA. KEEP AN EYE TO THE SKY AND BE AWARE OF POTENTIALLY LIFE THREATENING WEATHER DEVELOPING TODAY. SEVERE WEATHER WATCHES AND WARNINGS WILL LIKELY BE ISSUED THIS AFTERNOON. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON KJC/RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:20 PM EDT | Special Weather Statement | BOX | 85 min | |
| Jul 26, 7:06 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 69 min |
| Jul 26, 7:46 PM EDT | Special Marine Warning | BOX | 119 min |
Nearby
Flash Flood Watches in Massachusetts, 2012Flash Flood Watches in Rhode Island, 2012Flash Flood Watches in Connecticut, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.